MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYN POR PLUS HA HO STEM SZ 13; PROSTHSISHIP,SMICONSTRAIND,UNCMNTD,MTAL/POLYMR,NON-POROUS, CALICUM-PHOSPHATE

SMITH & NEPHEW, INC. SYN POR PLUS HA HO STEM SZ 13; PROSTHSISHIP,SMICONSTRAIND,UNCMNTD,MTAL/POLYMR,NON-POROUS, CALICUM-PHOSPHATE
Model Number 71309113
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery on the left hip was performed due to pain on movement.An xray showed lysis around the femoral stem.The syn por plus ha ho stem sz 13 was found to be loose and was removed.It had visible signs of wear on the proximal shoulder.A reflection liner was also removed and showed signs of wear: so a new liner was implanted.The oxinium head was also explanted but there is not apparent failure in the head.
 
Additional Manufacturer Narrative
It was reported that a revision surgery on the left hip was performed due to pain on movement, an xray showed lysis around the femoral stem.The synergy stem was found to be loose and was removed; it had visible signs of wear on the proximal shoulder.The reflection liner was removed and showed signs of wear: so a new liner was implanted.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.There is no information that would suggest the device failed to meet specifications.A relationship, if any, between the device and the reported incident could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Based on this investigation, the need for corrective action is not indicated.The device was implanted in 2003.The surgeon doesn¿t fault the product.Possible cause could include but is not limited to lifetime of device.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
SYN POR PLUS HA HO STEM SZ 13
Common Device Name
PROSTHSISHIP,SMICONSTRAIND,UNCMNTD,MTAL/POLYMR,NON-POROUS, CALICUM-PHOSPHATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10084646
Report Number1020279-2020-01851
Device Sequence Number11586500
Product Code MEH
UDI-Device Identifier03596010459787
UDI-Public3596010459787
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K002996
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71309113
Device Lot Number03CM01745
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/01/2020
Initial Date Received by Manufacturer 05/01/2020
Supplement Date Received by Manufacturer08/12/2020
Initial Report FDA Received Date05/23/2020
Supplement Report FDA Received Date08/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71342804/OXINIUM FEM HD
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;